A 33-year-old member asked:
i am taking azithromycin (as z-pack) for a sinus infection; finished course this morning and i am improved but still congested. will it keep working?
4 doctor answers • 6 doctors weighed in
A Verified Doctor answered
Yes: Z pac stars working after you finsh the pills- for the next five days.
But z-pac is a over used drug , resistance is about25-40 %. If you are not a smoker and chronic respiratory/ dm , do not work in medical facility; it will work.
6046 viewsAnswered May 11, 2018
Family Medicine 31 years experience
Long half life : Zithromax is a unique medicine that is taken for a shorter duration but continues to work for many days after taking the last pill. If one's symptoms continue to improve, no problem. If one's symptoms worsen after the last pill, time to see your doctor again.
6046 viewsReviewed >2 years ago
Family Medicine 32 years experience
Yes: If you are improving, the medicine stays in your system at a therapeutic level for a few days. However although it stays in longer, the level is not therapeutic. Do not forget to keep hydrated and use nasal saline.
5650 viewsAnswered Mar 19, 2020
ENT and Head and Neck Surgery 60 years experience
No: Although Azithromycin is the most commonly used antibiotic prescribed in the us by general physicians, it is rarely recommended by ENT physicians. It has no effect against nthi (non-typable haemophilus influenzae), a very common bacterial cause of acute otitis media and acute sinusitis. 98% of acute sinusitis is viral. Is the diagnosis correct? Could you just have a viral infection?
5650 viewsAnswered >2 years ago
Last updated Mar 19, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.